Alert archive / Indiana / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 104, NWS Northern Indiana

September 18, 2015Cass County, Indiana

NWS Northern Indiana issued this severe thunderstorm warning at Sep 18, 2015, 10:31 PM EDT for Cass County, Indiana. It was in force for 44 min. 6 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 18, 2015, 10:31 PM EDT (02:31 UTC)
Expired
Sep 18, 2015, 11:15 PM EDT
In force
44 min
Issued by
NWS Northern Indiana
Area
Storm-based polygon
Tornado
Possible
Hail
0.75 in
Wind
60.0 mph

County Cass County, IN

The radar

The Northern Indiana radar (KIWX), 94 km from the middle of the area, began a volume at 02:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 18, 10:50 PM EDTTSTM WND DMGLogansport, INNUMEROUS REPORTS FROM LOGANSPORT EASTWARD OF DOWNED TREES, TREE LIMBS. THERE ARE ALSO REPORTS OF PONDING WATER, UP TO THE CURB IN A FEW AREAS.
Sep 18, 10:58 PM EDTTSTM WND DMGLogansport, INREPORTS OF TREE LIMBS DOWN WITHIN THE CITY OF LOGANSPORT.
Sep 18, 11:00 PM EDTTSTM WND DMG2 Ne Anoka, IN*** 1 INJ *** MINOR INJURIES FROM A CAR ACCIDENT THAT OCCURRED WHEN A MOTORIST STRUCK A DOWNED 4 DIAMETER/6 FT LONG TREE LIMB IN THE ROAD.
Sep 18, 11:00 PM EDTHAIL 0.752 S Adamsboro, IN
Sep 18, 11:05 PM EDTTSTM WND DMG1 Wsw New Waverly, INTREE DOWN. NO INFORMATION ON SIZE/HEALTH.
Sep 18, 11:05 PM EDTTSTM WND DMGNew Waverly, INWIDESPREAD TREE DAMAGE. ALL BLOWN IN THE SAME DIRECTION. SOME METAL ROOFING PEELED OFF A BARN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 19 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 2.5 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2015-09-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 905 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2015-09-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 285 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
905 J/kg
Mixed-layer CIN
-82 J/kg
Mixed-layer LCL
910 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
285 m²/s²
0-3 km storm-relative helicity
497 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

672 
WUUS53 KIWX 190231
SVRIWX
INC017-190315-
/O.NEW.KIWX.SV.W.0104.150919T0231Z-150919T0315Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1031 PM EDT FRI SEP 18 2015

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA  HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CASS COUNTY IN NORTH CENTRAL INDIANA...

* UNTIL 1115 PM EDT

* AT 1031 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR ROYAL
  CENTER...OR 10 MILES WEST OF LOGANSPORT...MOVING EAST AT 50 MPH.

  HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

* THIS SEVERE THUNDERSTORM WILL BE NEAR...
  LOGANSPORT AROUND 1040 PM EDT.

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE LAKE
CICOTT...ANOKA...TWELVE MILE...GALVESTON...NEW WAVERLY...LUCERNE...
CLYMERS...ONWARD...METEA AND HOOVER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4056 8637 4069 8637 4069 8652 4074 8652
      4074 8658 4089 8658 4091 8617 4056 8617
TIME...MOT...LOC 0231Z 267DEG 44KT 4079 8655 

TORNADO...POSSIBLE
HAIL...0.75IN
WIND...60MPH
 
$$

NWS
2 follow-up statements
691 
WWUS53 KIWX 190257
SVSIWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1057 PM EDT FRI SEP 18 2015

INC017-190315-
/O.CON.KIWX.SV.W.0104.000000T0000Z-150919T0315Z/
CASS IN-
1057 PM EDT FRI SEP 18 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1115 PM EDT
FOR CASS COUNTY...

AT 1057 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR LOGANSPORT...
MOVING EAST AT 40 MPH.

HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF CASS
COUNTY...INCLUDING THE FOLLOWING LOCATIONS...ANOKA...GALVESTON...
TWELVE MILE...LUCERNE...NEW WAVERLY...CLYMERS...ONWARD...METEA...
HOOVER AND LINCOLN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4056 8637 4069 8637 4069 8646 4090 8642
      4091 8617 4056 8617
TIME...MOT...LOC 0257Z 269DEG 33KT 4078 8624 

TORNADO...POSSIBLE
HAIL...0.75IN
WIND...60MPH
 
$$

NWS
197 
WWUS53 KIWX 190316
SVSIWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1116 PM EDT FRI SEP 18 2015

INC017-190325-
/O.EXP.KIWX.SV.W.0104.000000T0000Z-150919T0315Z/
CASS IN-
1116 PM EDT FRI SEP 18 2015

...THE SEVERE THUNDERSTORM WARNING FOR CASS COUNTY HAS EXPIRED...
        
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING HAS BEEN ALLOWED TO EXPIRE.

LAT...LON 4056 8637 4069 8637 4069 8646 4090 8642
      4091 8617 4056 8617
TIME...MOT...LOC 0313Z 267DEG 44KT 4078 8624 

$$

NWS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 18, 7:52 PM EDT, 2 hours 39 minutes earlier.

Area forecast discussion, Sep 18, 7:52 PM EDT, 2 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
752 PM EDT FRI SEP 18 2015

.SYNOPSIS...
ISSUED AT 735 PM EDT FRI SEP 18 2015

SHOWERS AND THUNDERSTORMS WILL CONTINUE OVERNIGHT AS A LOW
PRESSURE SYSTEM MOVES INTO THE AREA. LOW TEMPERATURES WILL BE IN
THE 60S. FALL-LIKE WEATHER WILL RETURN FOR SATURDAY...WITH GUSTY
NORTHWEST WINDS AND COOLER TEMPERATURES. HIGHS WILL RANGE FROM 65
TO 74...COOLEST NEAR LAKE MICHIGAN. EXPECT RAIN SHOWERS IN THE
MORNING...THEN DECREASING CLOUDS BY MID AFTERNOON.

&&

.SHORT TERM...(THIS EVENING THROUGH SATURDAY)
ISSUED AT 319 PM EDT FRI SEP 18 2015

SFC FRONTAL WAVE OVER NE KS AS OF 18Z STILL ON TRACK TO DEEPEN
ENE TO SOUTHERN LAKE MI BY 06Z TONIGHT AND LAKE HURON BY 12Z
SATURDAY MORNING IN RESPONSE TO DYNAMIC SHORTWAVE TROUGH
APPROACHING THE WESTERN GREAT LAKES. BULK OF DEEPER
UVM/DEFORMATION WITH THIS FEATURE WILL MAINLY PASS NNW OF THE
LOCAL AREA...ALTHOUGH STILL EXPECT SEVERAL ROUNDS OF CONVECTION
(FOR AREAS MAINLY WEST OF INTERSTATE 69) TONIGHT IN ADVANCE OF A
TRAILING COLD FRONT GIVEN AMPLE PRE-FRONTAL MOISTURE/INSTABILITY.

NEAR TERM TRENDS INTO THE LATE AFTN/EARLY EVE WILL FOCUS ON
CONVECTION ACROSS CENTRAL IL. THIS ACTIVITY DEVELOPED ALONG A
LEFTOVER OUTFLOW BOUNDARY AND SHOULD SPREAD ENE WITH SECONDARY WARM
ADVECTION SURGE. LATEST RADAR/HRRR TRENDS FAVOR WESTERN-NORTHERN
PORTIONS OF THE IWX CWA FOR HIGHER POPS DURING THE 23-02Z PERIOD.
LOCALIZED HEAVY RAIN/LIGHTNING REMAIN THE PRIMARY THREATS GIVEN
LACKING DEEP LAYER SHEAR/FLOW AND MEAGER LAPSE RATES.
ADDITIONAL CONVECTIVE CLUSTERS THEN EXPECTED OVERNIGHT
INTO SATURDAY MORNING ALONG THE TRAILING COLD FRONT. HIGHER
CHANCES/QPF AGAIN FOCUSED ACROSS NW ZONES WITH MORE
PROGRESSIVE/WEAKENING NATURE TO FORCING LIMITING
AMOUNTS/POPS/COVERAGE EAST OF THE INTERSTATE 69 CORRIDOR BY LATER
TONIGHT-SATURDAY MORNING. OTHERWISE...TURNING COOLER AND BREEZY POST-
FRONTAL ON SATURDAY.

&&

.LONG TERM...(SATURDAY NIGHT THROUGH FRIDAY)
ISSUED AT 319 PM EDT FRI SEP 18 2015

BROAD SFC RIDGING WILL EXPAND EWD OUT OF THE PLAINS
THIS WEEKEND BRINGING ABT DECIDEDLY COOLER/MORE NORMAL TEMPS AS
COMPARED TO LT AND HOLD THROUGH MON BFR BREAKING DOWN. LOW AMPLITUDE
TROUGH ASSOCD/W SW DISTURBANCE LIFTING ACRS THE LAKES SHRT TERM WILL
GIVE WAY TO ZONAL FLW FOR A TIME EARLY NXT WEEK FOLLOWED BY
SUBSTANTIAL UPR RIDGING MID-LT PD ALG W/A ERSTWHILE MODERATING TO
BACK ABV NORMAL TEMP TREND.

OTRWS PD XPCD TO REMAIN DRY THROUGH DY7 IN ABSENCE OF ANY RTN GOMEX
FLW AND PERSISTING ANTICYCLONIC RIDGING THROUGH THE OH VALLEY.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SATURDAY EVENING)
ISSUED AT 735 PM EDT FRI SEP 18 2015

A LOW PRESSURE SYSTEM MOVING INTO THE AREA WILL LEAD TO SHOWERS
AND THUNDERSTORMS TONIGHT. OVERALL...KEPT CONDITIONS MVFR AT
WORST...THOUGH WOULD NOT BE SURPRISED TO SEE A QUICK DROP TO IFR
IN HEAVIER SHOWERS AND STORMS PER LATEST OBSERVATIONS. ATM...WIDESPREAD
SHOWERS AND EMBEDDED THUNDERSTORMS ARE MOVING ACROSS THE NORTHWEST
AND WILL IMPACT KSBN FOR THE NEXT FEW HOURS. ELSEWHERE...SCATTERED
SHOWERS/ISOLATED STORMS HAVE DEVELOPED AND A FEW MAY IMPACT KFWA
THIS EVENING. THERE MAY BE A BRIEF BREAK IN PRECIPITATION LATE
TONIGHT BEFORE THE NEXT BATCH OF SHOWERS AND ISOLATED
THUNDERSTORMS MOVE IN WITH THE COLD FRONT...AROUND 8Z FOR KSBN AND
13Z FOR KFWA. GUSTY WEST TO NORTHWEST WINDS WILL PREVAIL BEHIND
THE FRONT...REACHING UP TO 25 KNOTS AT TIMES THROUGH TOMORROW
AFTERNOON.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...BEACH HAZARDS STATEMENT FROM 4 AM CDT SATURDAY THROUGH SATURDAY
     EVENING FOR INZ003.

MI...BEACH HAZARDS STATEMENT FROM 5 AM EDT SATURDAY THROUGH SATURDAY
     EVENING FOR MIZ077.

OH...NONE.
LM...GALE WARNING FROM 5 AM TO 2 PM EDT SATURDAY FOR LMZ043-046.

&&

SYNOPSIS...MCD
SHORT TERM...STEINWEDEL
LONG TERM...T
AVIATION...MCD

VISIT US AT WWW.WEATHER.GOV/IWX (ALL LOWER CASE)

FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSNORTHERNINDIANA
WWW.TWITTER.COM/NWSIWX
WWW.YOUTUBE.COM/NWSNORTHERNINDIANA
Hazardous weather outlook, Sep 18, 4:34 AM EDT, 17 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
434 AM EDT FRI SEP 18 2015

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-191030-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-
PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-
MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN-
CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-
HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA...
KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON...
WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW...
WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...
MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH...
NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...
BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...
STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON...
ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA...
PANDORA...VAN WERT...DELPHOS...LIMA
434 AM EDT FRI SEP 18 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE POSSIBLE TODAY AND TONIGHT. SOME STORMS THIS
EVENING INTO EARLY TONIGHT COULD PRODUCE GUSTY WINDS AND HEAVY
RAINFALL...ESPECIALLY ALONG AND NORTHWEST OF A KNOX INDIANA TO
COLDWATER MICHIGAN LINE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THUNDERSTORMS ARE POSSIBLE SATURDAY MORNING...WITH LOCALLY GUSTY
WINDS AND HEAVY RAIN POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT RAINFALL AMOUNTS IN EXCESS OF
ONE INCH AND WIND GUSTS ABOVE 40 MPH.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

LMZ043-046-191030-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
434 AM EDT FRI SEP 18 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
SOUTHEASTERN LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE POSSIBLE TODAY AND TONIGHT. SOME STORMS THIS
EVENING COULD PRODUCE WIND GUSTS IN EXCESS OF 30 KNOTS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

HAZARDOUS BOATING AND SWIMMING CONDITIONS ARE LIKELY SATURDAY INTO
SATURDAY NIGHT.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

In the hours before

Special weather statement, Sep 18, 6:54 PM EDT, 3 hours 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
654 PM EDT FRI SEP 18 2015

INZ003-004-012-014-182330-
STARKE-MARSHALL-ST. JOSEPH-LA PORTE-
654 PM EDT FRI SEP 18 2015

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN STARKE...
NORTHWESTERN MARSHALL...SOUTHERN LA PORTE AND SOUTHWESTERN ST. JOSEPH
COUNTIES...

AT 653 PM EDT /553 PM CDT/...A STRONG THUNDERSTORM WAS NEAR KINGSFORD
HEIGHTS...OR 8 MILES NORTH OF KNOX...MOVING EAST AT 35 MPH.

WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
KNOX...WALKERTON...NORTH LIBERTY...KINGSFORD HEIGHTS...HAMLET...
KOONTZ LAKE...HANNA...THOMASTON...SOUTH CENTER...SALEM HEIGHTS...
BREMS...GROVERTOWN...DONALDSON...TYNER AND TRACY.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 4124 8679 4143 8686 4160 8642 4137 8639
TIME...MOT...LOC 2253Z 247DEG 30KT 4141 8667

NWS
Special weather statement, Sep 18, 7:30 PM EDT, 3 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
730 PM EDT FRI SEP 18 2015

INZ004-012-014-190000-
STARKE-MARSHALL-ST. JOSEPH-
730 PM EDT FRI SEP 18 2015

...A STRONG THUNDERSTORM WILL AFFECT EASTERN STARKE...MARSHALL AND
SOUTHEASTERN ST. JOSEPH COUNTIES...

AT 729 PM EDT /629 PM CDT/...A STRONG THUNDERSTORM WAS OVER
PLYMOUTH...MOVING EAST AT 35 MPH.

WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
PLYMOUTH...BREMEN...KNOX...BOURBON...HAMLET...LAKEVILLE...KOONTZ
LAKE...OAK GROVE...LA PAZ...OBER...RUTLAND...INWOOD...LAKE OF THE
WOODS...BURR OAK...WINONA...LINKVILLE...GROVERTOWN...DONALDSON...
HIBBARD AND TYNER.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 4139 8663 4160 8606 4128 8606 4121 8658
TIME...MOT...LOC 2329Z 247DEG 30KT 4136 8633

NWS
Special weather statement, Sep 18, 8:08 PM EDT, 2 hours 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
808 PM EDT FRI SEP 18 2015

INZ005-016-190045-
KOSCIUSKO-ELKHART-
808 PM EDT FRI SEP 18 2015

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT ELKHART AND NORTHERN
KOSCIUSKO COUNTIES...

AT 808 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR WAKARUSA TO NEAR MILFORD...AND MOVING EAST AT 30
MPH.

WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
ELKHART...GOSHEN...NAPPANEE...SYRACUSE...DUNLAP...MIDDLEBURY...
WAKARUSA...MILFORD...NORTH WEBSTER...MILLERSBURG...NEW PARIS...
BENTON...LOCKE...LEESBURG...OAKWOOD PARK...FORAKER...WATERFORD
MILLS...DEWART LAKE...LAKE WAWASEE AND JAMES LAKE.

THIS INCLUDES INTERSTATE 80 IN INDIANA BETWEEN MILE MARKERS 107 AND
108.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 4132 8565 4129 8600 4162 8602 4176 8566
TIME...MOT...LOC 0008Z 266DEG 27KT 4157 8595 4137 8594

NWS
Special weather statement, Sep 18, 9:15 PM EDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
915 PM EDT FRI SEP 18 2015

MIZ080-190130-
BRANCH-
915 PM EDT FRI SEP 18 2015

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN BRANCH COUNTY...

AT 915 PM EDT...A STRONG THUNDERSTORM WAS NEAR UNION CITY...OR 10
MILES WEST OF COLDWATER...MOVING NORTHEAST AT 40 MPH.

WIND GUSTS UP TO 50 MPH ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
UNION CITY...GIRARD...SHERWOOD AND HODUNK.

THIS INCLUDES INTERSTATE 69 IN MICHIGAN BETWEEN MILE MARKERS 17 AND
21.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 4190 8516 4199 8529 4201 8529 4207 8522
      4207 8484
TIME...MOT...LOC 0115Z 225DEG 37KT 4199 8520

NWS
Special weather statement, Sep 18, 10:06 PM EDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1006 PM EDT FRI SEP 18 2015

MIZ081-190230-
HILLSDALE-
1006 PM EDT FRI SEP 18 2015

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT HILLSDALE COUNTY...

AT 1005 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR JONESVILLE TO NEAR PIONEER...AND MOVING NORTHEAST
AT 40 MPH.

WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
HILLSDALE...HUDSON...JONESVILLE...LITCHFIELD...JEROME...SOMERSET...
CAMBRIA...PITTSFORD...MOSCOW...RANSOM...WALDRON...NORTH ADAMS...BEAR
LAKE...LAKE WILSON...OSSEO...SOMERSET CENTER...FRONTIER...BETZER...
SHADYSIDE AND PRATTVILLE.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 4207 8436 4174 8436 4170 8462 4206 8478
      4207 8477
TIME...MOT...LOC 0205Z 229DEG 35KT 4200 8473 4172 8461

NWS

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 18, 8:08 PM EDTSpecial Weather StatementIWXElkhart37 min
Sep 18, 10:02 PM EDTSevere Thunderstorm WarningIWXWhite43 min
Sep 18, 11:07 PM EDTSevere Thunderstorm WarningIWXMiami, Wabash53 min
Sep 18, 11:44 PM EDTSpecial Weather StatementIWXHuntington31 min
Sep 19, 12:19 AM EDTSpecial Weather StatementIWXAdams, Wells56 min
Sep 19, 12:57 AM EDTSpecial Weather StatementIWXAdams48 min
Sep 19, 1:55 AM EDTSpecial Marine WarningIWX95 min
Sep 19, 2:12 AM EDTSpecial Weather StatementIWXLaPorte63 min
Sep 19, 2:58 AM EDTSpecial Weather StatementIWXMarshall, Saint Joseph, Starke32 min
Sep 19, 3:01 AM EDTSpecial Weather StatementIWXHuntington, Miami, Wabash59 min
Sep 19, 4:13 AM EDTSpecial Weather StatementIWXAdams, Blackford, Grant, Wells62 min
Sep 19, 12:01 PM EDTSmall Craft AdvisoryIWX11 hr

Nearby

Severe Thunderstorm Warnings in Indiana, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.